Journals / Journal of Emergency Medicine Case Reports / 2014 / Cilt: 5 - Sayı: 4

Is It Really Diabetic Ketoacidosis? Double Trouble

Gerçekten Diyabetik Ketoasidoz mu? Çifte Bela

Pages
97–99
Publication Date
2014-04-01
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Thus, when the clinical findings cannot be explained with the history, physical exam, and laboratory tests, intoxication with drugs, particularly with easily accessible salicylates, should be undoubtedly considered

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Introduction: In a patient admitted to the emergency service with complaints of nausea, vomiting, polydipsia, and polyuria and with findings of hyperglycemia, ketonemia, and acidosis, the first diagnosis to be considered is diabetic ketoacidosis (DKA).
📊
Key Findings & Data:DKA is more common among young patients, of whom 50% to 85% are adults.
💡
Conclusion & Impact:Thus, when the clinical findings cannot be explained with the history, physical exam, and laboratory tests, intoxication with drugs, particularly with easily accessible salicylates, should be undoubtedly considered
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Diabetic ketoacidosis · salicylate · intoxication

Abstract

Introduction: In a patient admitted to the emergency service with complaints of nausea, vomiting, polydipsia, and polyuria and with findings of hyperglycemia, ketonemia, and acidosis, the first diagnosis to be considered is diabetic ketoacidosis (DKA). DKA is more common among young patients, of whom 50% to 85% are adults. Uremia, lactic acidosis, and intoxication with drugs and substances, such as salicylates, methanol, paraldehyde, and ethylene glycol, may present clinically as diabetic ketoacidosis.Case Report: In this paper, we presented an 18-year-old patient who was first treated with the diagnosis of DKA and was diagnosed with salicylate intoxication afterwards during the emergency service follow-up. Conclusion: The final diagnosis and necessary treatment might be impeded in such patients if the treatment is initiated considering DKA. Thus, when the clinical findings cannot be explained with the history, physical exam, and laboratory tests, intoxication with drugs, particularly with easily accessible salicylates, should be undoubtedly considered

Özet

Introduction: In a patient admitted to the emergency service with complaints of nausea, vomiting, polydipsia, and polyuria and with findings of hyperglycemia, ketonemia, and acidosis, the first diagnosis to be considered is diabetic ketoacidosis (DKA). DKA is more common among young patients, of whom 50% to 85% are adults. Uremia, lactic acidosis, and intoxication with drugs and substances, such as salicylates, methanol, paraldehyde, and ethylene glycol, may present clinically as diabetic ketoacidosis. Case Report: In this paper, we presented an 18-year-old patient who was first treated with the diagnosis of DKA and was diagnosed with salicylate intoxication afterwards during the emergency service follow-up. Conclusion: The final diagnosis and necessary treatment might be impeded in such patients if the treatment is initiated considering DKA. Thus, when the clinical findings cannot be explained with the history, physical exam, and laboratory tests, intoxication with drugs, particularly with easily accessible salicylates, should be undoubtedly considered.

🔖

Cite This Article

KAYA, F. B., ÇEVİK, A. A., KAYA, Ş., OZAKIN, E., ACAR, N. (2014). Is It Really Diabetic Ketoacidosis? Double Trouble. Journal of Emergency Medicine Case Reports, Cilt: 5 - Sayı: 4, 97–99. https://ajindex.com/articles/677253

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (2)

  1. Derinoz O, Bas VN, Bakırtas A. Salicylate Intoxication Mimicking Diabetic Ketoacidosis: Case Report. Ankara Üniversitesi Tıp Fakültesi Mecmuası [Ankara University Journal of the Faculty of Medicine] 2008; 61: 29-31.
  2. Bideci A, Yesilkaya E. Letter to the Editor. Salicylate intoxication masquerading as diabetic ketoacidosis in a child. Pediatrics International 2008; 50: 605. doi:10.1111/j.1442-200X.2008.02699.x. [CrossRef] Charfen MA, Frackelton MF. Diabetic Ketoacidosis. Emerg Med Clin N Am. 2005; 23: 609-28. [CrossRef] Satman I. Diyabette Hiperglisemik Krizler [Hyperglycemic Crises in Diabetics]. Turkiye Klinikleri J Surg Med Sci 2006; 2: 1-11. Flamenbaum NE. Salicylates. In Nelson LS et al (eds). Goldfrank’s Toxicologic Emergencies. 9th ed. New York: The McGraw-Hill; 2011. p.508-19. O’Malley GF. Emergency Department Management of the Salicylate- Poisoned Patient. Emerg Med Clin N Am 2007; 25: 333-46. [CrossRef]